Alert archive / New York / Storm Warnings in 2020
Storm Warning 1, NWS New York, NY
NWS New York, NY issued this storm warning at Feb 6, 2020, 8:22 PM EST. It took effect at Feb 7, 2020, 11:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2020, 8:22 PM EST (01:22 UTC)
- In effect from
- Feb 7, 2020, 11:00 AM EST
- Expired
- Feb 7, 2020, 7:00 PM EST
- In force
- 8 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
278 WHUS71 KOKX 070122 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 822 PM EST Thu Feb 6 2020 ANZ355-071200- /O.EXT.KOKX.SC.Y.0015.000000T0000Z-200207T1500Z/ /O.UPG.KOKX.GL.W.0005.200207T1100Z-200208T1100Z/ /O.NEW.KOKX.SR.W.0001.200207T1500Z-200208T0000Z/ Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 822 PM EST Thu Feb 6 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST FRIDAY... ...STORM WARNING IN EFFECT FROM 10 AM TO 7 PM EST FRIDAY... * WHAT...For the Storm Warning, southwest winds 25 to 35 kt with gusts up to 55 kt and seas 6 to 11 feet expected. For the Small Craft Advisory, southeast winds 10 to 20 kt with gusts up to 30 kt and seas 6 to 9 feet. * WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm. * WHEN...For the Storm Warning, from 10 AM to 7 PM EST Friday. For the Small Craft Advisory, until 10 AM EST Friday. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ ANZ350-353-071200- /O.EXT.KOKX.SC.Y.0014.000000T0000Z-200207T1500Z/ /O.UPG.KOKX.GL.W.0005.200207T1100Z-200208T1100Z/ /O.NEW.KOKX.SR.W.0001.200207T1500Z-200208T0000Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 822 PM EST Thu Feb 6 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST FRIDAY... ...STORM WARNING IN EFFECT FROM 10 AM TO 7 PM EST FRIDAY... * WHAT...For the Storm Warning, southwest winds 30 to 40 kt with gusts up to 60 kt and seas 12 to 17 feet expected. For the Small Craft Advisory, southeast winds 10 to 20 kt with gusts up to 30 kt and seas 6 to 11 feet. * WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm and Fire Island Inlet NY to Moriches Inlet NY out 20 nm. * WHEN...For the Storm Warning, from 10 AM to 7 PM EST Friday. For the Small Craft Advisory, until 10 AM EST Friday. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ ANZ330-340-345-071200- /O.UPG.KOKX.GL.W.0005.200207T1100Z-200208T0600Z/ /O.NEW.KOKX.SR.W.0001.200207T1500Z-200208T0000Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 822 PM EST Thu Feb 6 2020 ...STORM WARNING IN EFFECT FROM 10 AM TO 7 PM EST FRIDAY... * WHAT...Southwest winds 25 to 35 kt with gusts up to 50 kt. Seas of 5 to 8 feet expected on Eastern Long Island Sound. * WHERE...Long Island Sound East of New Haven CT/Port Jefferson NY, Peconic and Gardiners Bays and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...From 10 AM to 7 PM EST Friday. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ ANZ335-338-071200- /O.EXT.KOKX.GL.W.0005.200207T1500Z-200208T0600Z/ Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor- 822 PM EST Thu Feb 6 2020 ...GALE WARNING NOW IN EFFECT FROM 10 AM FRIDAY TO 1 AM EST SATURDAY... * WHAT...Southwest winds 20 to 30 kt with gusts up to 45 kt. Seas 3 to 6 feet expected on Western Long Island Sound. * WHERE...Western Long Island Sound and New York Harbor. * WHEN...From 10 AM Friday to 1 AM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ For more information from the National Weather Service visit http://weather.gov/okx
3 follow-up statements
064 WHUS71 KOKX 070829 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 329 AM EST Fri Feb 7 2020 ANZ355-072100- /O.CAN.KOKX.SC.Y.0015.000000T0000Z-200207T1500Z/ /O.EXT.KOKX.SR.W.0001.200207T1600Z-200208T0000Z/ Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 329 AM EST Fri Feb 7 2020 ...STORM WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Southwest winds 30 to 40 kt with gusts up to 55 kt and seas 8 to 13 feet expected. * WHERE...Sandy Hook NJ to Fire Island Inlet NY out 20 nm. * WHEN...From 11 AM this morning to 7 PM EST this evening. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ ANZ350-353-072100- /O.CAN.KOKX.SC.Y.0014.000000T0000Z-200207T1500Z/ /O.EXT.KOKX.SR.W.0001.200207T1600Z-200208T0000Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- 329 AM EST Fri Feb 7 2020 ...STORM WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...Southwest winds 30 to 40 kt with gusts up to 60 kt and seas 12 to 18 feet expected. * WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm and Fire Island Inlet NY to Moriches Inlet NY out 20 nm. * WHEN...From 11 AM this morning to 7 PM EST this evening. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ ANZ335-338-072100- /O.UPG.KOKX.GL.W.0005.200207T1500Z-200208T0600Z/ /O.EXB.KOKX.SR.W.0001.200207T1600Z-200208T0000Z/ Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor- 329 AM EST Fri Feb 7 2020 ...STORM WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING... * WHAT...Southwest winds 20 to 30 kt with gusts up to 50 kt expected and seas 3 to 5 feet across the western Long Island Sound. * WHERE...Long Island Sound West of New Haven CT/Port Jefferson NY and New York Harbor. * WHEN...From 11 AM this morning to 7 PM EST this evening. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ ANZ330-340-345-072100- /O.EXT.KOKX.SR.W.0001.200207T1600Z-200208T0000Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 329 AM EST Fri Feb 7 2020 ...STORM WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING... * WHAT...Southwest winds 25 to 35 kt with gusts up to 55 kt expected and seas 3 to 6 feet across the eastern Long Island Sound. * WHERE...Long Island Sound East of New Haven CT/Port Jefferson NY, Peconic and Gardiners Bays and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...From 11 AM this morning to 7 PM EST this evening. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ For more information from the National Weather Service visit http://weather.gov/okx
800 WHUS71 KOKX 072042 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 342 PM EST Fri Feb 7 2020 ANZ330-335-338-340-345-350-353-355-080000- /O.CON.KOKX.SR.W.0001.000000T0000Z-200208T0000Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 342 PM EST Fri Feb 7 2020 ...STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...West winds 30 to 40 kt with gusts up to 55 kt and seas 10 to 15 feet. * WHERE...The Atlantic forecast waters, New York Harbor, Long Island Sound,and the Long Island bays. * WHEN...Until 7 PM EST this evening. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ For more information from the National Weather Service visit http://weather.gov/okx
304 WHUS71 KOKX 072333 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 633 PM EST Fri Feb 7 2020 ANZ330-335-338-340-345-350-353-355-081000- /O.CON.KOKX.SR.W.0001.000000T0000Z-200208T0000Z/ /O.NEW.KOKX.GL.W.0006.200208T0000Z-200208T1200Z/ /O.NEW.KOKX.SC.Y.0016.200208T1200Z-200208T1800Z/ Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 633 PM EST Fri Feb 7 2020 ...STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...GALE WARNING IN EFFECT UNTIL 7 AM EST SATURDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 1 PM EST SATURDAY... * WHAT...For the Storm Warning, west winds 30 to 35 kt with gusts up to 50 kt and seas 10 to 15 feet. For the Gale Warning, west winds 25 to 35 kt with gusts up to 45 kt and seas 11 to 16 feet expected. For the Small Craft Advisory, west winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 10 feet expected. * WHERE...The Long Island Sound, New York Harbor, Peconic and Gardiners Bays, South Shore Bays from Jones Inlet through Shinnecock Bay, Moriches Inlet NY to Montauk Point NY out 20 nm, Fire Island Inlet NY to Moriches Inlet NY out 20 nm, and Sandy Hook NJ to Fire Island Inlet NY out 20 nm. * WHEN...For the Storm Warning, until 7 PM EST this evening. For the Gale Warning, until 7 AM EST Saturday. For the Small Craft Advisory, from 7 AM to 1 PM EST Saturday. * IMPACTS...Very strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for severe conditions. && $$ ANZ370-373-375-081000- /O.NEW.KOKX.GL.W.0006.200208T0000Z-200208T1200Z/ /O.NEW.KOKX.SC.Y.0016.200208T1200Z-200208T1800Z/ Waters from Moriches Inlet to Montauk Point NY from 20 to 40 nm- Waters from Fire Island Inlet to Moriches Inlet NY from 20 to 40 nm- Waters from Sandy Hook NJ to Fire Island Inlet NY from 20 to 40 nm- 633 PM EST Fri Feb 7 2020 ...GALE WARNING IN EFFECT UNTIL 7 AM EST SATURDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 1 PM EST SATURDAY... * WHAT...For the Gale Warning, west winds 30 to 40 kt with gusts up to 50 kt and seas 14 to 19 feet expected. For the Small Craft Advisory, west winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 13 feet expected. * WHERE...Waters from Moriches Inlet to Montauk Point NY from 20 to 40 nm, Waters from Fire Island Inlet to Moriches Inlet NY from 20 to 40 nm and Waters from Sandy Hook NJ to Fire Island Inlet NY from 20 to 40 nm. * WHEN...For the Gale Warning, until 7 AM EST Saturday. For the Small Craft Advisory, from 7 AM to 1 PM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ For more information from the National Weather Service visit http://weather.gov/okx
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this storm warning went out at Feb 6, 8:19 PM EST, 3 minutes earlier.
Area forecast discussion, Feb 6, 8:19 PM EST, 3 minutes before
Area Forecast Discussion
National Weather Service New York NY
819 PM EST Thu Feb 6 2020
.SYNOPSIS...
Low pressure tracks northeast overnight, rapidly strengthening
as it passes to the north on Friday. High pressure builds over
the region on Saturday before moving off the New England coast
on Sunday. Unsettled weather then returns for the first half of
the new work week as a frontal system impacts the area.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
A broad area of surface low pressure stretches across the east
coast tonight. A strong shortwave rounds the base of a longwave
trough to our west, with southern stream energy lifting up the
coast as well. This will begin to rapidly deepen low pressure as
it moves towards the area from the Mid Atlantic Piedmont
overnight. First slug of warm conveyor belt rains stayed just
SE of the region this evening, with next slug of moderate to
heavy rain across DelMarVa potentially skirting LI and SE CT
overnight. Impacts still appear to limited to areas of minor
flooding, therefore no flood watch will be issued at this time.
Temperatures probably don't budge all that much overnight, with
area north of warm front and light NE flow. Expecting upper 30s
to around 40 for coastal areas to lower to mid 30s for far
interior of Lower Hud and Southern Ct.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
*Damaging Wind Potential for E LI and SE CT Friday afternoon*
Upgraded to High Wind Warning for 25-35 mph sustained winds and
damaging gusts to 60 mph for Suffolk County and coastal SE CT
for Friday afternoon. This due to signal for a 2-4 hr period of
mean low-level winds of 50-55 kt in mixed layer and 60-65 kt
top of mixed layer between 18 and 22z, with favorable downward
momentum in wake of deepening shortwave/bombing low, rapidly
steepening lapse rates, strong pressure rises, and
unidirectional wind fields strengthening with height.
Elsewhere, wind advisory looks
sufficient, with peak winds gusts 50-55 mph, a low prob of 60
mph at this time. Strongest winds into early evening, but gusts
continue well into the night.
Low pressure continues to strengthen Friday morning as it heads
towards us. The center of this system is expected to pass over
or near the Lower Hudson Valley roughly near noontime, then
continue on a NE track. Highest chance of rain will be over the
NW half of the area where the best combination of lift and
moisture will be, but still a good chance of some rainfall
elsewhere with favorable upper jet streak positioning over the
region. Rain chances then drop off as the afternoon progresses.
Maybe enough cold air filtering in aloft in time of a mix rain
and snow showers as PCPN comes to an end over the far NW zones.
The high temperature forecast for Friday is a little challenging as
strong downsloping winds try to offset rapid cooling from
aloft. Current forecast highs particularly east of NYC might be
a couple of degrees too low.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
Dry weather returns to the region on Saturday as high pressure
settles over the region. After a sunny start, clouds will increase
during the afternoon in response to a shortwave passing north of the
area. High pressure begins to drift offshore on Sunday as another
shortwave crosses the area. As it does so, there may be just enough
moisture to produce a few rain/snow showers, but the vast majority
of the day is expected to be dry.
The next system of interest begins to approach the area Sunday night
as an upper trough and associated surface low cross the Great Lakes.
Precipitation chances will increase Sunday night into Monday
morning, with precipitation continuing through much of the day on
Monday ahead of the approaching cold front. While models are
generally in good agreement with the idea of a frontal passage
occurring Monday evening, solutions begin to diverge thereafter as
the front stalls south of the area and additional waves of low
pressure ride northward along the boundary. This will result in a
period of unsettled weather Tuesday into Wednesday before the area
briefly dries out ahead of the next system approaching for Thursday.
After near normal temperatures on Saturday and Sunday, temperatures
will return to above normal for Monday through Thursday, with highs
generally in the 40s and lows generally in the 30s. This will result
in the vast majority of the precipitation during the new work week
falling as rain, although periods of snow or a rain/snow mix are
possible at times inland.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
A stationary front remains south of Long Island into early this
evening as low pressure tracks south of Long Island. Another wave of
low pressure approaches from the southwest this evening, and may
bring the front north across eastern Long Island. This low deepens
and tracks west and northwest of the terminals through Friday.
Conditions have been improving over the last few hours, mainly
in regards to visibility, with VFR visibility, and mainly for
the metro terminals. Visibility is expected to return to IFR or
lower, though exactly when is still uncertain. IFR to LIFR
conditions are expected for the rest of the night, with a
slight chance of local VLIFR overnight into early Friday.
Gradual improvement will occur Friday morning, with terminals
becoming VFR around midday. Fog, and areas of drizzle, are
possible early this evening. Light to moderate rain and fog move
into the terminals from south to north this evening. A brief
period of heavy rain will be possible at KISP east toward KGON
overnight.
Winds will generally be NE to E 10 kt or less into late tonight.
Winds then become SE to S toward Friday morning, increasing to 10 to
15 kt. Then westerly winds increase rapidly late Friday morning into
the afternoon, 20-30 kt with gusts up to 50 kt, with the highest
winds across southern and eastern terminals (KJFK, KISP, KGON).
LLWS develops Friday morning, with 60 kt winds at 2 kft
expected.
.OUTLOOK FOR 00Z SATURDAY THROUGH TUESDAY...
.Friday Night...VFR. W to NW wind 15-25 kt, gusts 25-35 kt
Friday night. Possible gusts to 45 kt early Friday evening.
.Saturday...VFR. NW winds around 15 kt, gusting 20-25 kt in the
morning.
.Sunday....Slight chance of snow showers, becoming rain showers
along the coast in the afternoon. MVFR possible.
.Monday...Chance of light rain with MVFR.
.Tuesday...A chance of light rain, light snow across the interior
early. MVFR possible.
&&
.MARINE...
SCA remains on all ocean waters tonight as swells build ahead of low
pressure that will impact the waters through Friday.
Upgraded to storm warning for ocean waters and eastern nearshore
waters for Friday afternoon/early eve and gale for rest of
waters in response to departing bombing low pressure. In fact,
forecast soundings for Buoy 44017 showing potential for a brief
period of 50kt sustained and gusts to 70kt, although this may
be overdone with an increasingly inverted temp profile during
strongest winds potential. Ocean seas potentially build to 15 to
20 ft as one approaches 20nm S from LI.
Winds quickly come down to gale through Friday evening, with
SCA conds are expected for at least around 4-6 hours after gales
end, so advisories may need to be posted eventually. Seas will
slowly subside through Saturday.
Winds and seas will continue to decrease during the day on Saturday
as high pressure builds across the area, with sub-SCA conditions
returning to all waters on Sunday. Seas then increase to 5 ft on the
ocean again on Monday and gusts approach 25 kt ahead of an
approaching cold front. Seas will remain elevated into the day on
Tuesday as the front lingers south of the waters.
&&
.HYDROLOGY...
Additional rain amounts of 0.75 to 1.25 inches is expected with
the highest amounts across Long Island and far SE CT. Impacts
will likely be limited to minor nuisance flooding.
At this time, precipitation amounts with the frontal system next
week are generally expected to remain under 1 inch.
&&
.TIDES/COASTAL FLOODING...
Gale to Storm force winds Friday afternoon/night will likely
build breaking surf to 10 to 14 ft. Fortunately water levels are
expected to be low, limiting dune impacts, but areas of Atlantic
ocean beach erosion and flooding is possible.
Elsewhere, could be some minor splashover coastal impacts into
eastern Great South Bay from wave action and potential sloshing
of waters eastward after wind shift to SW/W for the evening
high tide, but not confident as the evening high tide will be
quite low.
Similarly, waves should build as high as 5-8 ft across Central
and Eastern LI Sound Fri Aft/eve, which could cause some
localized minor beach erosion issue/wave splashover issue during
the evening high tide along the north shore of Suffolk County.
&&
.EQUIPMENT...
NYC NOAA Weather Radio Station KWO35 (162.55 MHz) is still
operating at reduced power.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...High Wind Warning from 1 PM to 7 PM EST Friday for CTZ011-012.
Wind Advisory from 1 PM to 7 PM EST Friday for CTZ005>010.
NY...High Wind Warning from 1 PM to 7 PM EST Friday for NYZ078>081.
Wind Advisory from 1 PM to 7 PM EST Friday for NYZ067>075-
176>179.
NJ...Wind Advisory from 1 PM to 7 PM EST Friday for NJZ002-004-006-
103>108.
MARINE...Storm Warning from 10 AM to 7 PM EST Friday for ANZ330-340-345-
350-353-355.
Gale Warning from 10 AM Friday to 1 AM EST Saturday for ANZ335-
338.
Small Craft Advisory until 10 AM EST Friday for ANZ350-353-355.
&&
SYNOPSIS...JC
NEAR TERM...NV/JC
SHORT TERM...NV/JC
LONG TERM...FEB
AVIATION...JP
MARINE...NV/JC/FEB
HYDROLOGY...FEB/JC
TIDES/COASTAL FLOODING...NV
EQUIPMENT...Hazardous weather outlook, Feb 6, 4:09 PM EST, 4 hours 13 minutes before
Hazardous Weather Outlook National Weather Service New York NY 409 PM EST Thu Feb 6 2020 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-071100- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwestern Suffolk- Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 409 PM EST Thu Feb 6 2020 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 7 PM EST FRIDAY... This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ330-335-338-340-345-071100- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 409 PM EST Thu Feb 6 2020 ...GALE WARNING IN EFFECT FROM 6 AM FRIDAY TO 1 AM EST SATURDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ350-353-355-071100- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 409 PM EST Thu Feb 6 2020 ...GALE WARNING IN EFFECT FROM 6 AM FRIDAY TO 6 AM EST SATURDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Feb 6, 3:31 PM EST, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
331 PM EST THU FEB 06 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FREEZING RAIN MONTGOMERY AIRPORT 41.51N 74.26W
02/06/2020 M0.08 INCH ORANGE NY ASOS
&&
JEThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 8:13 PM EST | High Wind Warning | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond and 1 more | 23 hr |
| Feb 7, 3:34 AM EST | Coastal Flood Statement | OKX | Nassau, Queens | 3 hr |
| Feb 7, 3:34 AM EST | Coastal Flood Statement | OKX | Westchester | 7 hr |
| Feb 7, 8:27 AM EST | Dense Fog Advisory | OKX | Nassau, Suffolk | 3 hr |
| Feb 7, 11:12 AM EST | Special Weather Statement | OKX | Kings, Queens, Richmond | 48 min |
| Feb 7, 11:15 AM EST | Special Marine Warning | OKX | 60 min | |
| Feb 7, 11:43 AM EST | Special Weather Statement | OKX | Kings, Nassau, Queens | 32 min |
| Feb 7, 11:46 AM EST | Special Marine Warning | OKX | 29 min | |
| Feb 7, 6:33 PM EST | Gale Warning | OKX | 7 hr | |
| Feb 7, 6:33 PM EST | Small Craft Advisory | OKX | 23 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.